I was on 20mg of Lexapro for 10 years. I weaned from 20mg, to 10mg to 5mg to zero over a period of 2 months back in late September through mid November. My last 5mg dose was on 11/17/12. Overall I am starting to feel better everyday, but when I get stressed have been getting some heart palpitations. I was checked out and heart is fine. The other, nearly unmanagable issue is uncontrollable bouts of crying. I cry for every little thing. I broke down in front of my boss today! Not crying from any one specific emotion-could be happy, sad, stressed, frustrated...any emotion will trigger it and once it does the tears just flow. I cannot hold them back and once they start cannot readily stop them. Has anyone else experienced this and if so how long did it last? I have come so far and I hate to go back on Lexapro if I know this is temporary. My fear is that being on such a high dose for such a long time, that my brain can no longer function without it. How do I know if this is withdrawal or if my brain chemistry has been permanently altered from this drug? Thank you!
I don't know why you were prescribed Lexapro in the first place but my dctor prescribed them to me because I'm always dizzy and lightheaded . I don't know why he prescribed them and I reuse to take them.
10 years is also a long time to come off a medication so it may just be a side effect that you should speak to your doctor about it. I know I ended up in Emergency with dizziness and when I told him my GP had prescribed Lexapro he went on about all the side effects and also suggested I don't take them.
Knowing your off the drug may stress you out aswell so that doesn't help.. Always try breathe when you feel your getting anxious and even meditation helps a lot of people.... ???
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.